Join ADHD Groups!

Click the arrows to expand each group category below

Parents of ADHD Children

ADD Adults

ADHD and Related Conditions

ADHD Professionals

ADHD Resources

Groups by Location

ADHD Adults

Adderall/Vyvanse Side Effects

Just wondering… I’ve been taking Adderall for about a year and a half now. The only side effect that has lingered after all this time, is a motor tic in my right foot/leg. Over this time, my right leg has gotten so sore and cramped that I actually have to stop taking my Adderall. I wanted to try a different med such as Vyvanse. However, my doctor told me that he felt that the stimulants were really the same, and that I would most likely have this side effect on any of them. Has anyone had this experience? Gone from one stimulant to another only to have the same side effect that would outweigh the benefits?

Terry

Replies

Hi Grierwego!

Try posting this discussion in the Medication & Treatment forums, and read through some of the discussions already there: http://connect.additudemag.com/forums/. You may get more targeted medication advice in that forum.

Although I’m certainly not a physician, my opinion differs from your doctor, in that I believe not all stimulants are the same. There is a difference in each or else there wouldn’t be different ones in the first place. There are also two categories, amphetamines (which is the ADDerall and Vyvanse) and methylphenidates (ritalin, concerta, focalin, etc). Your doctor may very well be correct that if one stimulant causes a tic, all are likely to. It could be worthwhile to try a different class of stimulant and see if you have the same result or better.

Here’s a chart of all the medications for ADHD, broken down by class: http://www.myadhd.com/treatment_tools/medicationchart.html.

Penny
ADDconnect Moderator & Mom to Tween Boy with ADHD and LDs

Posted by adhdmomma on Apr 04, 2014 at 4:34pm

For my child, a particular manufacturer of generic Concerta was related to a breathing tic, but the “original” generic (which is actually the same pill, but under a generic label due to some court matter) was not. So, even within the same “class” of stimulant, there can be differences in response or side effects.  I had an allergic reaction to a generic version of Adderall, but have no such problem with Concerta.

Posted by Juggler on Apr 04, 2014 at 6:04pm

Reply to this thread

You must be logged in to reply. To log in, click here.
Not a member? Join ADDConnect today. It's free and easy!

Not a member yet? Join here »


Important! User-Generated Content

The opinions expressed on ADDConnect are solely those of the user, who may or may not have medical training. These opinions do not represent the opinions of ADDConnect or ADDitude magazine. For more information, see our terms and conditions.